Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking Valprol and Mirtaz for depression. Worsening depression. What should I be doing?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
i am suffering from depression since last 10 has cycle. i had been on valprol cr-200 and mirtaz 7.5 mg since last four months. now again depression has worsen. what should i be doing? Thanks
i am seeking your advise what drug i should be taking. my e-mail id is YYYY@YYYY
Posted Sun, 30 Sep 2012 in Depression
Answered by Dr. Ashish Mittal 49 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
• 58 year old male
• Known case of recurrent depression
• Complaints of: depression.

In recurrent depression we use mood stabilisers like Valprol for long term. When depression occur or do not relieved with mood stabilizers some anti depressants like Mirtaz is added in treatment.

Your current treatment appear to satisfactory to me but considering you are having some symptoms medicine doses need to increase. It better to double current dose in your case (Valprol cr 500mg and Mirtaz 15mg per day) after prescription from your psychiatrist.

Even after change in dose, medicine used to take 2-3 weeks to show its effect.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor